MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,4.5X 45MMCANN; PLATE, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,TI,4.5X 45MMCANN; PLATE, FIXATION, BONE
Model Number LO-PRO SCRW,TI,4.5X 45MMCANN
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The broken screw head that was removed was lost after being washed and will not be returning.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a tibial tubercle osteotomy procedure, as the surgeon was tightening the ar-8945-45ft low profile screw the head of the screw popped off.The rep stated the threads of the screw were holding fine, just the 2mm head popped off.The screw stayed implanted and the broken head of the screw was retrieved as it was not inserted into the bone.The implant was seated at a depth of 45mm.The bone quality was hard.The case was completed and an unplanned incision was not made.Additional information received on 06/12/2019: the bone was prepped with a 3.0 drill bit.The full length of the screw threads remains implanted in the tibia.The screw held and the surgeon was happy with the fixation so there were not any attempts made to remove the threaded portion of the screw.A second screw was not needed, and a graft was not used.The broken screw head that was removed was lost after being washed and will not be returning.

Brand Name
LO-PRO SCRW,TI,4.5X 45MMCANN
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8735075
Report Number1220246-2019-01171
Device Sequence Number2638444
Product Code HRS
UDI-Device Identifier00888867053748
UDI-Public00888867053748
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141478
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,4.5X 45MMCANN
Device Catalogue NumberAR-8945-45FT
Device Lot Number10156101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR